MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial cutaneous vein.A 4.0 x 20, 40cm mustang balloon catheter was advanced for dilation.However, during the procedure, a pinhole-like rupture in the balloon or shaft occurred.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial cutaneous vein.A 4.0 x 20, 40cm mustang balloon catheter was advanced for dilation.However, during the procedure, a pinhole-like rupture in the balloon or shaft occurred.There were no patient complications nor injuries reported.It was further reported that the target lesion was 75% stenosed.The balloon ruptured during the second inflation at 10 atmospheres for 10 seconds, and there was a pinhole noted on the shaft.The procedure was completed with a different device.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang balloon catheter was returned for analysis.A visual examination identified that the balloon had been inflated.A leak test found a pinhole in the shaft of the device.Tip damage was also noted.No issues were identified with the balloon material or markerbands.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12560088
Report Number2134265-2021-12333
Device Sequence Number1428931
Product Code FGE
UDI-Device Identifier08714729794172
UDI-Public08714729794172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026197323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/04/2021
10/21/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/19/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1